Excessive sweating

I was on a Propecia for 6 months and 1/4 Proscar for 2.5 years. Ever since I stopped using it last year I’ve had problem with excessive sweating.

I’ve been to family physician, endocrinologist & dermatologist and done extensive blood work but medically there seems to be nothing wrong with me.

I’ve even been in contact with Merck and they haven’t had any case of excessive sweating showing in their clinical studies so far.

Has anyone else here experienced excessive sweating?

Have a look in the Finasteride Studies section, and check the “US FDA Adverse Effects Report” (bottom of the sticky list)

Open the file and do a search for “sweating”.

I think that will answer your question…

If what you say is true mew then Merck had to of known that too and told that to axel.

Sounds a bit like low testosterone, too. It would not happen to be low but your doc said “it is still in the range so it is normal”?

Yes, that’s correct but unfortunately I didn’t do blood work prior to taking finasteride.

Apologies for bumping such an old thread, but has the original poster experienced any resolution with the excessive sweating – or, for that matter, has anyone else experienced this side effect? Approximately three-and-half months after quitting fin, the sexual side effects I experienced in the time after quitting seem to have slowly dissipated. Every minute of every day, however, I continue to sweat profusely and uncontrollably from my feet, hands, and in the area of my scrotum. I’m just curious if there are others on this board with the same issue.

i have the opposite. i used to be an excessive sweater, now i barely sweat anymore. i used to be the stink fest of my middle school and high school… now i dont have it anymore.

Sweat is loooooooooong gone. I don’t even have to use deordorant anymore. It’s sad to pull out a shirt I haven’t wore in long time, like a dress shirt that hasn’t been dry cleaned in over a year, and smell the armpits and get a wiff of that old smell. In some of them I can smell a hint of my old Body odor. I never sweat anymore at all.

Unless you want to count my night sweats where my body is reacting to my male menopause. That tends to be on my back, neck and upper chest area though. And it doesn’t really smell like BO. Its almost like a vinegar type smell. Great!

Same here, it takes very high temperatures for me to begin to sweat and I have very little body odor these days. I used to sweat from my armpits excessively sometimes even in room temperature.

I barely / cant sweat

its terrible

this is terrible

I have had a real uptick in sweat, body odor production, body oil, body hair growth the last two/three weeks. I notice that I feel good after drinking alcohol now, which is very strange. I get nocturnals and an overall better feeling the day after drinking even a few beers. Weird.

I take no supplements and no vitamins.

The last two weeks I’ve been working out consistantly and taking creatine/protein after workouts.

I have been getting a lot of those things happen Proscarred but no improvements in sexual functioning. You know what i thought about recently - sebum. When i was balding my head had that sebum shine and i absolutely hated it. I don’t get that anymore, or the itching head.

Glad to hear that you are tolerating alcohol better. I am going to quite being a mr goody now and enjoy myself with booze occasionally; red wine and vodka.

The fact that some people even have temporary recoveries/ major improvement after drinking a lot is still very interesting.

I am responding to this because what you are describing may not be “male menopause” or hormone induced, and may instead be a symptom of hyperuricemia (to much uric acid in your blood) and possibly a sign of kidney problems…

Over the past year, I have had night sweats several times, and woken up extremely dehydrated. On particularly bad occasions, it has smelled the way you describe – sort of like “vinegar”, but another way to describe it is that it smells a little bit like urine. This can be a last-ditch effort for your body to rid itself of uric acid when it is unable to do so through the normal route (kidney/bladder to pee)

The reason I mention this is because a few months ago I was having night sweats, that smelled like urine sometimes. And it coincided with joint stiffness/swelling (arthritis in one finger) and now I am realizing I have gout, which flares up if I have even one glass of beer or wine (indicated by shooting pain/redness in foot), and I’m worried about my kidney functions so I am seeing a doctor on Friday. Have you had any blood work for uric acid levels or other kidney function measures?

Is anybody sweating like normal?

I am finding that my recoveries are coinciding with sweaty, smelly armpits.

O’h yes,
When I am doing well my armpits smell-a normal healthy man smell.
Otherwise there is no smell at all.

I hardly sweat at all, and when I finally do (after tens of minutes of high intensity exercise), it just feels like shit. I don’t know how to explain it, it’s like cold sweat or something all the time. I bet this non-sweating has something to do with the overall low body temp I’m having.

Like most of the guys I don’t sweat much, one thing I experienced when I had the brief recovery before the crash when I came off finasteride was my sweating started up big time… but then I crashed and now I barely sweat at all.

I had the same during my recovery period, which lasted for years. My skin was normally oily, now it’s dry as fuck. Like an old mans’ skin.

I used to always have really bad acne on the back of my neck since age 12 (beginning of puberty) when I was on finasteride the acne went away and has since not returned, except during that brief 2 day recovery period where my neck literally exploded in acne within 2 hours. Pretty amazing actually.

Excessive carbs gave me back and shoulder acne but it’s been under control since I’ve reduced my carb intake. During recovery I felt like the king of the world physically, but now I’m just a wreck, my legs hurt all the time. Thinking low t… I too feel better after drinking, which is strange.